Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 22, 2001, 6:22 PM CDT for Montague County, Texas. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 22, 2001, 6:22 PM CDT (23:22 UTC)
- Expired
- Apr 22, 2001, 7:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Montague County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 109 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:30 PM CDT | Thunderstorm Wind 52 E | Chico, TX | Large tree limbs were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -398 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 386 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
476 WUUS54 KFWD 222323 SVRFTW TXC337-230000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 622 PM CDT SUN APR 22 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST MONTAGUE COUNTY IN NORTH CENTRAL TEXAS * UNTIL 700 PM CDT * AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR ALVORD MOVING NORTHEAST AT 35 MPH. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3350 9773 3344 9757 3346 9750 3369 9751
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:08 PM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Apr 22, 2:08 PM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 208 PM CDT SUN APR 22 2001 CAP...CAP...AND MORE CAP. MAIN ENERGY STILL LOOKS TO MOVE NORTH OF OUR FA TONIGHT...WHILE DRY LINE AND COLD FRONT SWEEP IN. STRONG INSTABILITIES...CAPES AROUND 2000 J/KG AND HIGH HELICITIES... COUPLED WITH VERY STRONG SOUTHERLY FLOW ALL ARE FAVORABLE FOR SEVERE THUNDERSTORMS. STILL...18Z SOUNDINGS SHOW THE CAP HAS WEAKENED A LITTLE...BUT IT CONTINUES TO BE STRONG. SO...THAT RETURNS US TO THE BEGINNING...WILL THE CAP BREAK LIKE THE ETA SUGGEST. RIGHT ENTRANCE REGION OF 100KT JET PROGGED TO COME ACROSS THIS EVENING AND THIS MAY BE ENOUGH TO ERODE THE INVERSION AND LET A FEW STORMS BREAK THROUGH. ASSUMING STORMS WILL BREAK...THEY SHOULD EVOLVE INTO A LINE THAT SLOWS AS IT PUSHES EAST. THIS...COULD LEAD TO SOME LOCALLY HEAVY RAINFALL...BUT NOT ENOUGH AT THIS TIME TO WARRANT ISSUING A FLASH FLOOD WATCH. WILL USE LAST MINUTE SATELLITE DATA TO FORM POPS FOR THIS EVENING/TONIGHT. RAIN AND STORMS MAY LINGER ACROSS FAR SOUTHEASTERN ZONES TOMORROW MORNING...OTHERWISE...HIGH BUILDS IN AND CLEARS THINGS OUT FOR TOMORROW. FWC MOS LOOKS IN THE BALLPARK. IN THE EXTENDED...RIDGE IN THE WEST KEEPS THINGS ON THE DRY SIDE... WITH A WARMING TREND FOR THE END OF THE WEEK. 80 DFW 59/72/50/75 7100 ACT 60/74/50/75 7200 .FWD...CONTINUE WIND ADVISORY THROUGH THIS EVENING ALL ZONES.
In the hours before
Special weather statement, Apr 22, 3:23 PM CDT, 2 hours 59 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-230300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT SUN APR 22 2001 THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF NORTH TEXAS INCLUDING...THE DALLAS FORT WORTH METROPLEX AND WACO. A STRONG UPPER LEVEL TROUGH OVER THE SOUTHERN ROCKIES WILL MOVE RAPIDLY NORTHEAST ACROSS THE PLAINS THIS EVENING. WARM...MOIST AND VERY UNSTABLE AIR HAS SPREAD NORTHWARD ACROSS MUCH OF TEXAS AHEAD OF THE SYSTEM. A STRONG CAP...OR WARM LAYER IN MID LEVELS OF THE ATMOSPHERE...HAS PREVENTED STRONG THUNDERSTORM DEVELOPMENT THUS FAR. HOWEVER...VERTICAL MOTION ASSOCIATED WITH THE VIGOROUS UPPER SYSTEM...AND CONVERGENCE ALONG THE DRYLINE...WILL ALLOW STORMS TO INCREASE IN COVERAGE AND INTENSITY OVER WESTERN SECTIONS OF NORTH TEXAS THIS EVENING. THUNDERSTORMS WILL LIKELY FORM INTO A SQUALL LINE WITH DAMAGING WINDS AND SOME HAIL THE MOST LIKELY THREATS. HOWEVER...VERTICAL WIND SHEAR IS EXPECTED TO REMAIN MODERATELY STRONG...SO THERE IS SOME POTENTIAL FOR AN ISOLATED TORNADIC SUPERCELL TO DEVELOP. THE GREATEST THREAT WILL BE IN THE AREA NORTH OF INTERSTATE 20. EMERGENCY MANAGERS ARE URGED TO MONITOR THE SITUATION THROUGHOUT THE EVENING. SPOTTER ACTIVATION MAY BECOME NECESSARY EARLY THIS EVENING NORTH AND WEST OF THE METROPLEX...AND ACROSS THE REMAINDER OF NORTH TEXAS BY 9 PM. WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THIS EVENING. SOUTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. THE WIND WILL MAKE OPEN WATERS ON AREA LAKES ROUGH AND CHOPPY...SO BOATERS SHOULD REMAIN IN PROTECTED AREAS. WINDS WILL DIMINISH OVERNIGHT. 9
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:02 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 43 min |
| Apr 22, 5:24 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 66 min |
| Apr 22, 5:52 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 53 min |
| Apr 22, 6:01 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 44 min |
| Apr 22, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 55 min |
| Apr 22, 6:43 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 32 min |
| Apr 22, 6:55 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.